Alert archive / Illinois / Flash Flood Warnings in 1998
Flash Flood Warning 10, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 18, 1998, 8:15 PM CDT for Sangamon County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 1998, 8:15 PM CDT (01:15 UTC)
- Expired
- Jun 19, 1998, 12:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Sangamon County, IL
The radar
The Lincoln radar (KILX), 52 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2675 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 17.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 190115 FFWSPI ILC167-190500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 815 PM CDT THU JUN 18 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR SANGAMON COUNTY IN CENTRAL ILLINOIS * UNTIL MIDNIGHT CDT * STRONG THUNDERSTORMS HAVE PRODUCED 2 TO 3 INCHES OF RAIN OVER MUCH OF SANGAMON COUNTY...WITH MORE HEAVY RAIN EXPECTED. STREAMS... UNDERPASSES...AND OTHER LOW LYING AREAS MAY SEE WATER LEVELS RISE QUICKLY. * MOVE TO HIGHER GROUND IMMEDIATELY IF FLOODWATERS THREATEN AND AVOID DRIVING ACROSS FLOODED ROADS. HEDGES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 1:10 PM CDT, 7 hours 5 minutes earlier.
Area forecast discussion, Jun 18, 1:10 PM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 110 PM CDT THU JUN 18 1998 15Z RUC SHOWS MAIN BNDRY LVL MSTR CONV TO REACH CWA ARND 00Z WITH CD FNT CURRENTLY IN WRN MO. TSTMS MOVG TWD WRN CWA ARE DEGENERATING INTO -SHRA. BLV ANY SIG SVR THREAT WILL BE WITH CD FNT AND ASSOC MSTR CONV TWD 00Z IN WRN CWA AND THRU EVE HRS IN ERN CWA..ENDING ARND 06Z. PROBABLY NEED TO GO WITH CAT POPS IN WRN CWA 1ST PD...ENDING. FWC TEMPS LOOK RSNBL SO WL STAY WITH THEM. PIA 67/87 50 SPI 67/90 50 DEC 67/90 50 CMI 67/89 50 LWV 70/90 50 HEDGES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:09 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Tazewell, Woodford | 66 min |
| Jun 18, 7:25 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 65 min |
| Jun 18, 7:44 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 76 min |
| Jun 18, 7:51 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 69 min |
| Jun 18, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 63 min |
| Jun 18, 8:31 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Sangamon | 44 min |
| Jun 18, 8:51 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 69 min |
| Jun 18, 9:02 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 58 min |
| Jun 18, 9:39 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 51 min |
| Jun 18, 9:52 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 68 min |
| Jun 18, 9:52 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 68 min |
| Jun 18, 9:59 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 76 min |
| Jun 18, 10:06 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 39 min |
| Jun 18, 10:43 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 47 min |
Nearby
Flash Flood Warnings in Illinois, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.